Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 30 September 2005

A General Probability Distribution Using Burmann Power Series

Richard F. Patterson & Pali Sen

Journal of Mathematics and Statistics, Volume 1, Issue 3, pp. 189–193 · doi.org/10.3844/jmssp.2005.189.193

6,290 accesses4,914 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

The goal of this study is to present a general power series distribution that exhibits the properties of some well known distributions. To accomplish this goal we examine an infinite sequence of independent random variables having a Bürmann’s power series distribution. Consequently, we derive moment generating function of the distribution and establish the maximum likelihood estimate of the component that can be attributed to the parameter of the distribution. Using the results mentioned above we verify our conjecture on two known parametric discrete distributions, the Poisson and the Binomial.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2005 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Patterson, R. F. & Sen, P. (2005). A General Probability Distribution Using Burmann Power Series. Journal of Mathematics and Statistics, 1(3), 189–193. https://doi.org/10.3844/jmssp.2005.189.193

Licence
© Science Publications
Issue
Volume 1, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A General Probability Distribution Using Burmann Power SeriesJournal of Mathematics and Statistics · Volume 1, Issue 3 · pp. 189–193 · © Science PublicationsDownload